Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 20, NWS Lubbock, TX

June 3, 2007Lynn County, Texas

NWS Lubbock, TX issued this flash flood warning at Jun 3, 2007, 12:54 AM CDT for Lynn County, Texas. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 3, 2007, 12:54 AM CDT (05:54 UTC)
Expired
Jun 3, 2007, 3:00 AM CDT
In force
2 hr
Issued by
NWS Lubbock, TX
Area
Whole counties

County Lynn County, TX

The radar

The Lubbock radar (KLBB), 53 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 1:30 AM CDTFLASH FLOOD2 W New Home, TXHIGH WATER FLOWING OVER INTERSECTION OF SEVERAL COUNTY ROADS AND ROUTE 211 NEAR NEW HOME
Jun 3, 1:30 AM CDTFLASH FLOOD5 W Tahoka, TXHIGH WATER REPORTED FLOWING OVER HIGHWAY 380

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 5.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1245 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1245 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1986 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLUB 030556
FFWLUB
TXC305-030800-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1254 AM CDT SUN JUN 3 2007

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LYNN COUNTY IN NORTHWEST TEXAS.

* UNTIL 300 AM CDT

* AT 1247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  VERY HEAVY RAINFALL RATES IN EXCESS OF 1 INCH PER HOUR FROM A      
  LARGE SEVERE THUNDERSTORM OVER CENTRAL LYNN COUNTY. FLASH FLOODING 
  OF FLOOD PRONE AREAS ALONG HIGHWAY 87 AND OTHER SECONDARY ROADS IS 
  LIKELY.

* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING FROM THIS STORM INCLUDE
  GRASSLAND AND TAHOKA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3339 10207 3313 10207 3299 10183 3296 10156
      3337 10158

$$
1 follow-up statement
000 
WGUS74 KLUB 030635
FFSLUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
133 AM CDT SUN JUN 3 2007

TXC305-030800-
LYNN TX-
133 AM CDT SUN JUN 3 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR LYNN
COUNTY...

AT 130 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING IN WESTERN LYNN COUNTY. HIGH WATER WAS REPORTED FLOWING 
HIGHWAY 380 5 MILES WEST OF TAHOKA...AND OVER COUNTY ROADS NEAR NEW 
HOME. ALTHOUGH HEAVY RAINFALL HAS ENDED OVER THE WARNED AREA... 
RUNOFF WILL CONTINUE TO PRESENT THREAT OF FLASH FLOODING THROUGH 3 
AM. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3339 10207 3313 10207 3299 10183 3296 10156
      3337 10158

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 2:51 PM CDT, 10 hours 3 minutes earlier.

Area forecast discussion, Jun 2, 2:51 PM CDT, 10 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
251 PM CDT SAT JUN 2 2007

.SHORT TERM...
FORECAST AREA TO REMAIN IN NORTHWEST FLOW ALOFT AS UPPER LOW
OVER SOUTHWEST MINNESOTA MOVES SLOWLY TOWARD EASTERN WISCONSIN
BY SUNDAY AFTERNOON AND RIDGE CONTINUES TO BUILD JUST WEST OF
THE CONTINENTAL DIVIDE. WEAK DISTURBANCES TO ALSO CONTINUE
SLIDING DOWN LEE OF THE ROCKIES IN NORTHWEST FLOW ALOFT WHILE
A FEW DISTURBANCES UNDERCUT THE RIDGE MOVING ACROSS THE DESERT
SOUTHWEST. WATER VAPOR LOOP SHOWS ONE DISTURBANCE MOVING INTO
NORTHERN COLORADO WHILE ANOTHER DISTURBANCE IS MORNING INTO
WESTERN NEW MEXICO. 1845Z VISIBLE SATELLITE AND SURFACE OBS
SHOW SURFACE BOUNDARY/FRONT EXTENDING EAST FROM THE SOUTHEAST
CORNER OF NEW MEXICO...ACROSS THE PERMIAN BASIN INTO CENTRAL
TEXAS. MEANWHILE VISIBLE LOOP INDICATES 850 MB FRONT MOVING
NORTH INTO THE SOUTH PLAINS WITH A BAND OF DISSIPATING LOW
CLOUDS JUST TO THE NORTH. VISIBLE SATELLITE SHOWS LARGE CU
FIELD DEVELOPING FROM JUST SOUTH OF COLD FRONT NORTHWARD TO
NEAR THE 850 MB FRONT. SURFACE FRONT IS FORECAST TO ALSO MOVE
NORTHWARD TONIGHT WHERE IT IS EXPECTED TO BECOME STATIONARY.

WITH UNSTABLE ATMOSPHERE IN PLACE ACROSS THE REGION...SURFACE
FRONT AND OTHER BOUNDARIES LEFT OVER FROM LAST NIGHTS CONVECTION
AND DISTURBANCES MOVING TOWARD THE REGION...EXPECT TONIGHT WILL
BE SIMILAR TO LAST NIGHT WITH CONVECTION DEVELOPING OVER THE
HIGHER TERRAIN OF NEW MEXICO AND COLORADO MOVING SOUTHEAST
ACROSS THE REGION. SOME ENHANCED CU ALREADY DEVELOPING OVER
THE SANGRE DE CRISTO MOUNTAINS WITH LIGHTNING STRIKES NOTED
IN COLORADO. SOME OF THE STORMS THAT DO DEVELOP MAY BECOME
SEVERE WITH DAMAGING WINDS OR LARGE HAIL BEING THE PRIMARY
THREAT. TEMPERATURES FOR TONIGHT AND SUNDAY EXPECTED TO BE
FAIRLY SIMILAR FROM THIS MORNING AND TODAY.

.LONG TERM...
CONFIDENCE IS INCREASING WITH RESPECT TO LATE EVENING OR NOCTURNAL
MESOSCALE SYSTEMS SUNDAY NIGHT AND AGAIN MONDAY NIGHT. LOW LEVEL
SE WINDS WILL INTERACT WITH NWLY FLOW ALOFT RESULTING IN FAVORABLE
SHEAR PROFILES FOR SEWD PROPAGATING THUNDERSTORMS THAT DEVELOP
ALONG THE HIGHER TERRAIN IN NORTHEASTERN NEW MEXICO AND BUILD
UPSCALE INTO LARGER CONVECTIVE SYSTEMS. THUS BELIEVE POPS IN THE
CHANCE TO LIKELY RANGE ARE JUSTIFIED THROUGH MONDAY NIGHT. THE
HIGHEST POPS WILL REMAIN OVER THE WESTERN AND CENTRAL COUNTIES
WITH ACTIVITY PERHAPS A LITTLE FARTHER WEST MONDAY NIGHT AS RIDGE
AMPLIFIES. SEVERE THREAT WILL CONTINUE WITH LAPSE RATES STEEP
ENOUGH FOR HAIL THREAT...AND SEVERE WIND THREAT AS STORM COMPLEXES
MATURE AND ACCELERATE INTO THE LOW LEVEL INFLOW EACH EVENING.

UPPER RIDGE TO THE WEST WILL BECOME MORE DOMINANT TUESDAY...WITH
FURTHER WARMING WELL INTO THE 90S EXPECTED BY WEDNESDAY AS THE LOW
LEVEL FLOW BECOMES MORE SWLY AND TEMPERATURES INCREASE WITH LOW TO
MID LEVEL THERMAL RIDGING. KEPT SLIGHT CHANCE POPS TUESDAY WITH DRY
CONDITIONS WEDNESDAY. POPS MAY INCREASE AGAIN FRIDAY WITH DRYLINE
POSSIBLY BECOMING MORE ACTIVE AS UPPER TROUGH MOVES ACROSS THE
CENTRAL AND NORTHERN ROCKIES. HOWEVER...DEEPER MOISTURE COULD BE
PUSHED EVEN FURTHER EAST INTO OKLAHOMA AND NORTH TEXAS...AND
A SUBSTANTIAL CAP IS A POSSIBILITY.

&&

.AVIATION...
FOR KLBB AND KCDS...THUNDERSTORMS AGAIN EXPECTED TO DEVELOP OVER
THE HIGHER TERRAIN OF NEW MEXICO AND COLORADO LATE THIS AFTERNOON
AND EVENING THEN MOVING SOUTH ACROSS THE REGION. THUNDERSTORMS
FORECAST FOR BOTH LBB AND CDS WITH THE MAIN THREAT EXPECTED BETWEEN
02Z AND 05Z AT LBB AND BETWEEN 04Z AND 08Z AT CDS. WITH MOIST
GROUND...PATCHY FOG AND LOW CLOUDS AGAIN A POSSIBILITY EARLY
SUNDAY MORNING AT BOTH TERMINALS WITH IFR CONDITIONS BETWEEN
11Z AND 15Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        55  81  58  82  58 /  60  50  60  30  50
TULIA         57  81  59  82  58 /  60  50  50  20  40
PLAINVIEW     58  82  61  83  61 /  60  40  50  20  40
LEVELLAND     59  82  60  86  62 /  60  40  60  30  50
LUBBOCK       59  82  62  84  63 /  60  30  60  20  50
BROWNFIELD    60  84  62  88  63 /  60  30  60  30  50
CHILDRESS     63  83  64  84  63 /  50  30  40  20  30
SPUR          60  82  63  86  63 /  50  30  50  20  40
ASPERMONT     63  84  66  86  66 /  60  20  50  20  40

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

08/06
Hazardous weather outlook, Jun 2, 11:30 AM CDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 AM CDT SAT JUN 2 2007

TXZ021>044-031630-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1130 AM CDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE
EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING
PLAINS THIS AFTERNOON THROUGH TONIGHT. MODERATE INSTABILITY DUE TO
ABUNDANT LOW LEVEL MOISTURE COUPLED WITH NUMEROUS OUTFLOW
BOUNDARIES WILL CREATE AN ENVIRONMENT FAVORABLE FOR THE
DEVELOPMENT OF SEVERE THUNDERSTORMS. HOWEVER...LOW LEVEL FLOW
SHOULD REMAIN RATHER WEAK SO ONLY ISOLATED THUNDERSTORMS WILL BE
POSSIBLE THROUGH LATE AFTERNOON. ADDITIONALLY...A COMPLEX OF
THUNDERSTORMS IS EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN OF
NEW MEXICO AND SOUTHEAST COLORADO. THIS ACTIVITY WILL LIKELY
EVOLVE INTO AN ORGANIZED CONVECTIVE SYSTEM AND ADVANCE ACROSS THE
SOUTH PLAINS THIS EVENING. THE MAIN THREATS WITH THIS SYSTEM WILL
BE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES CANNOT BE
RULED OUT.

FLOODING

DUE TO RECENT HEAVY RAINS...SOILS OVER MUCH OF THE REGION REMAIN
MOIST TO NEARLY SATURATED. ADDITIONAL HEAVY RAINFALL FROM
THUNDERSTORMS MAY PRODUCE A LOCALIZED FLASH FLOODING THREAT FROM
LATE THIS AFTERNOON THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AND MONDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON AND
EVENING NEAR A WEAK COLD FRONT AND REMNANT OUTFLOW BOUNDARIES
THAT ARE EXPECTED TO LIE ACROSS THE AREA. ATMOSPHERIC CONDITIONS
WILL BE SUFFICIENT FOR SOME THUNDERSTORMS TO BECOME SEVERE.

BEYOND MONDAY UPPER LEVEL HIGH PRESSURE WILL BEGIN TO BUILD OVER
THE AREA AND IS EXPECTED TO PRECLUDE THUNDERSTORM DEVELOPMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON OR THIS
EVENING.

In the hours before

Local storm report, Jun 2, 11:30 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 PM CDT SAT JUN 02 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1129 PM     HAIL             LEVELLAND               33.58N 102.36W
06/02/2007  E1.75 INCH       HOCKLEY            TX   PUBLIC

            QUARTER TO GOLF BALL SIZED HAIL FALLING

&&

GJE
Local storm report, Jun 2, 11:35 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1135 PM CDT SAT JUN 02 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1134 PM     TORNADO          7 SW JUSTICEBURG        32.97N 101.29W
06/02/2007                   GARZA              TX   STORM CHASER

            DELAYED REPORT RECIVED AT 1134 PM

&&

GJE
Local storm report, Jun 2, 11:43 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1143 PM CDT SAT JUN 02 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1139 PM     HAIL             MULESHOE                34.23N 102.73W
06/02/2007  E1.00 INCH       BAILEY             TX   LAW ENFORCEMENT

            QUARTER SIZED HAIL COVERING GROUND AT WEST CAMP ON HWY
            1731

&&

GJE
Local storm report, Jun 2, 11:48 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1148 PM CDT SAT JUN 02 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1147 PM     HAIL             MULESHOE                34.23N 102.73W
06/02/2007  E1.75 INCH       BAILEY             TX   LAW ENFORCEMENT

            GOLF BALL SIZED HAIL 2 MILES SOUTH OF WEST CAMP ON HYWS
            1760 AND 1731

&&

GJE
Local storm report, Jun 2, 11:50 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1150 PM CDT SAT JUN 02 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1148 PM     HAIL             1 W ROPESVILLE          33.41N 102.17W
06/02/2007  E0.75 INCH       HOCKLEY            TX   BROADCAST MEDIA

            THREE QUARTER INCH HAIL AT 1147

&&

GJE
Special weather statement, Jun 3, 12:50 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1250 AM CDT SUN JUN 3 2007

TXZ021-030615-
PARMER TX-
1250 AM CDT SUN JUN 3 2007

...STRONG THUNDERSTORM ACROSS WESTERN PARMER COUNTY...

AT 1247 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM IN EASTERN CURRY COUNTY OF NEW MEXICO. THIS
STORM IS MOVING SOUTHEAST AT 25 MPH AND WILL MOVE INTO WESTERN
PARMER COUNTY DURING THE NEXT HOUR. THIS STORM SHOULD MAINLY AFFECT
AREAS WEST OF A LINE FROM BOVINA TO LARIAT.

SMALL HAIL AND BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR
THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER
APPROACHES. STAY AWAY FROM WINDOWS.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:26 PM CDTSevere Thunderstorm WarningLUBCastro64 min
Jun 2, 7:40 PM CDTFlash Flood WarningLUBCastro2 hr
Jun 2, 7:58 PM CDTTornado WarningLUBCastro32 min
Jun 2, 8:29 PM CDTTornado WarningLUBCastro, Lamb46 min
Jun 2, 9:14 PM CDTTornado WarningLUBLamb46 min
Jun 2, 9:47 PM CDTSevere Thunderstorm WarningLUBGarza58 min
Jun 2, 9:57 PM CDTTornado WarningLUBHockley, Lamb48 min
Jun 2, 10:03 PM CDTSevere Thunderstorm WarningLUBParmer42 min
Jun 2, 10:10 PM CDTTornado WarningLUBGarza50 min
Jun 2, 10:44 PM CDTTornado WarningLUBHockley46 min
Jun 2, 10:46 PM CDTSevere Thunderstorm WarningLUBParmer29 min
Jun 2, 11:17 PM CDTSevere Thunderstorm WarningLUBLubbock44 min
Jun 2, 11:19 PM CDTSevere Thunderstorm WarningLUBBailey41 min
Jun 2, 11:22 PM CDTSevere Thunderstorm WarningLUBTerry53 min
Jun 2, 11:28 PM CDTTornado WarningLUBHockley32 min
Jun 2, 11:38 PM CDTTornado WarningLUBTerry52 min
Jun 2, 11:54 PM CDTFlash Flood WarningLUBHockley66 min
Jun 2, 11:59 PM CDTSevere Thunderstorm WarningLUBLynn61 min
Jun 3, 12:00 AM CDTSevere Thunderstorm WarningLUBBailey31 min
Jun 3, 12:08 AM CDTSevere Thunderstorm WarningLUBHockley39 min
Jun 3, 12:17 AM CDTSevere Thunderstorm WarningLUBFloyd17 min
Jun 3, 2:53 AM CDTSevere Thunderstorm WarningLUBHall67 min
Jun 3, 3:06 AM CDTSevere Thunderstorm WarningLUBChildress54 min
Jun 3, 3:13 AM CDTSevere Thunderstorm WarningLUBLubbock42 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.